Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Even- vs. Odd-dimensional Charney–Davis Conjecture

  • 187 Accesses

  • 1 Citations

Abstract

More than once we have heard that the Charney–Davis Conjecture makes sense only for odd-dimensional spheres. This is to point out that in fact it is also a statement about even-dimensional spheres.

References

  1. 1.

    Charney, R., Davis, M.: The Euler characteristic of a non-positively curved, piecewise Euclidean manifold. Pac. J. Math. 171, 117–137 (1995)

  2. 2.

    Davis, M.W.: The Geometry and Topology of Coxeter Groups. London Mathematical Society Monographs Series, vol. 32. Princeton University Press, Princeton (2008)

  3. 3.

    Gal, Ś.R.: Real Root Conjecture fails for five and higher dimensional spheres. Discrete Comput. Geom. 34, 269–284 (2005)

Download references

Author information

Correspondence to Światosław R. Gal.

Additional information

The research of first author was partially supported by Polish N201 012 32/0718 grant.

The research of second author was partially supported by the NSF grant DMS-0706259.

T. Januszkiewicz is on leave from Mathematical Institute, Wrocław University.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Gal, Ś.R., Januszkiewicz, T. Even- vs. Odd-dimensional Charney–Davis Conjecture. Discrete Comput Geom 44, 802–804 (2010). https://doi.org/10.1007/s00454-009-9210-2

Download citation

Keywords

  • Flag complex
  • h-vector
  • Charney–Davis conjecture

Mathematics Subject Classification (2000)

  • 52B70
  • 52B11
  • 06A07